Alert archive / West Virginia / Wind Advisories in 2006
Wind Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 28, 2006, 4:27 PM EDT for 14 counties in West Virginia; 6 counties in Ohio. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2006, 4:27 PM EDT (20:27 UTC)
- Expired
- Oct 28, 2006, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Pleasants County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 282027 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 427 PM EDT SAT OCT 28 2006 OHZ066-067-075-076-084-085-WVZ009>011-017>020-028>032-035>040-046- 047-282300- /O.NEW.KRLX.WI.Y.0008.061028T2027Z-061028T2300Z/ PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...MCARTHUR...HAMDEN...POMEROY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...OAK HILL... FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 427 PM EDT SAT OCT 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES INTO THE EASTERN GREAT LAKES THIS EVENING. IN ITS WAKE...STRONG WEST AND NORTHWEST WINDS WILL OCCUR OVER THE AREA. THESE WINDS WILL DIE DOWN TOWARDS SUNSET TONIGHT. DUE TO RECENT PERSISTENT RAINFALL...THE WATER SOAKED GROUND MAY ALLOW TREES WITH SHALLOW OR WEAK ROOT SYSTEMS TO TOPPLE OVER IN THE STRONG WINDS. A WIND ADVISORY MEANS THAT WIND GUSTS BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 28, 3:14 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 28, 3:14 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 314 PM EDT SAT OCT 28 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... RW ARE CONFINED ACR XTRM NRN PORTIONS OF THE FCST AREA WHERE AXIS OF STRONGEST H7-H3 DCVA EXISTS. PCPN EXITS BTWN 21-0Z AS LLVL MSTR DEC AND MID LVL TROF LIFTS N. HIGHEST WIND GUST REPORT SO FAR HAS BEEN 39MPH AT ATHENS AND PKB...WHILE SUSTAIN SPEEDS HV BEEN BTWN 15 TO 25 MPH. THEREFORE...DECISION NO TO HOIST A WIND ADV HAS WORKED OUT WELL. AREA OF ALTOCU ACR NRN PLAINS IS THE STORY FOR TNGT. NAM IS THE MOST AGGRESSIVE WITH MSTR WHILE GFS AND SREF KEEP MSTR ABV 5KFT. NAM ALSO PRINTS OUT LESS THAN A TENTH OF QPF ALONG AND S OF I-64. NO MEMBER OF THE ENSEMBLES HAS QPF...SO KEPT POPS BELOW 15%...HWVR DID MENTION THE CHC OF A RW-- OR SW-- FM 6-15Z SUN GIVEN AMNT OF H7-H5 QVEC CONV IN THE LYR WITH RH ABV 80% SUNDAY NIGHT THROUGH MONDAY NIGHT... RIDGING ALOFT AND AT THE SFC TO START OFF THIS PERIOD. THE UPPER LEVEL LOW WILL CONTINUE TO WRAP UP ACROSS SOUTHEASTERN CANADA...BUT ITS INFLUENCE SHOULD REMAIN FAR ENOUGH TO OUR NORTH TO ONLY GIVE THE NORTHERN THIRD OF THE CWA A PARTLY CLOUDS SKY SUNDAY NIGHT INTO MONDAY. PLENTY OF DRY AIR IS FIGURED MONDAY NIGHT...OUT AHEAD OF THE NEXT SFC LOW AND ASSOCIATED COLD FRONT. AS A RESULT...HAVE CUT BACK ON SKY COVER AND THE LOW...ALBEIT NON PRECIP POPS FOR MONDAY NIGHT. THERE ARE NO LARGE MODEL DISCREPANCIES THROUGH THIS PERIOD...AND HAVE GENERALLY RAN NEAR MET TEMPS THROUGH MONDAY NIGHT. TUESDAY AND TUESDAY NIGHT... MODELS DIFFER ON TIMING AND BEHAVIOR OF COLD FRONT TRAVERSING AREA THIS PERIOD. NAM IS A BIT SLOWER THAN THE GFS WITH THIS FEATURE BUT EVEN THE FASTER MODEL SUGGESTS SLOWING DOWN THE TIMING OF PRECIPITATION ARRIVING FROM THE W TUE. SHOWERS ARRIVE W TO E IN THE AFTERNOON WITH BEST CHANCE MOVING THROUGH JUST AHEAD OF THE FRONT TUESDAY NIGHT. INSTABILITY APPEARS INSUFFICIENT FOR THUNDERSTORMS WITH THIS ONE AS DEW POINTS STRUGGLE TO GET BACK TO 50 AND THE UPPER LEVEL FEATURE IS NOT VERY SHARP. THERE IS A SUGGESTION OF A WAVE ALONG THE FRONT WHICH WOULD KEEP PRECIPITATION FROM ENDING IN THE W WEDNESDAY MORNING. THIS FLOWS WELL WITH DAY 4 ISSUED EARLIER WITH CHANCE POPS THROUGHOUT THE DAY AND EVEN INTO WEDNESDAY NIGHT. RAISED TEMPERATURES TUESDAY WITH SLOWER TIMING ON COLD FRONT...ESPECIALLY E OF THE OH RIVER...WHERE THERE WILL BE SOME SUNSHINE AT LEAST IN THE MORNING. ALSO RAISED LOWS A BIT TUESDAY NIGHT WITH FRONT NOT GETTING THROUGH MOST OF THE AREA UNTIL LATE. AM STILL A BIT BELOW THE 12Z MEX ON BOTH. && .PREV DISCUSSION... /ISSUED 1215 PM EDT SAT OCT 28 2006/ LONG TERM /WEDNESDAY THROUGH SATURDAY/... ROLLED WITH HPC WITH MODELS IN GOOD AGREEMENT. COLD FRONT IS THROUGH THE AREA BY WED MORNING WITH UPSLOPE POPS DIMINISHING LATE WED. HIGH PRESSURE BRINGS DRY WEATHER INTO DAY 7. THERE IS SOME SUGGESTION OF A NEW SYSTEM NEXT WEEKEND...MAINLY NORTHERN PORTIONS OF AREA OR N OF THE AREA ENTIRELY. RESULTS OF ISC WERE TO KICK CAN ON THIS SYSTEM FOR NOW AND JUST KEEP IT DRY THROUGH DAY 7 NIGHT. MADE ONLY MINOR LOCAL ADJUSTMENTS TO THE TEMPERATURES. AVIATION /18Z TO 18Z/... STRONG WINDS AND LOTS OF SHEAR ARE HIGHLIGHTED IN THE FIRST 6HRS OF THE FCST. WINDS BTWN 15 TO 25 MPH WITH GUSTS NR 30MPH LAST UNTIL DUSK THEN SLOWLY SUBSIDE. SEVERAL PIREPS HV COME IN WITH MDT TO SVR CHOP. MVFR CIGS CONT FOR THE NEXT FEW HRS...HTS AND PKB WL BE SCT FM THE GET GO...WHILE BKW AND EKN CLR OUT ARND 19-20Z. BKN-OVC MID CLDS ARE FCST FM W TO E STARTING AT 4Z AND CARRYING ON THROUGH 15Z. NO PCPN IS XPCTD...HWVR A STRAY SPRINKLE CANT BE RULED OUT. PREV DISCUSSION... /ISSUED 943 AM EDT SAT OCT 28 2006/ SHORT TERM /REST OF TODAY/... BACK EDGE OF THE PCPN JUST E OF THE OH RVR WITH MORE PERSISTENT RW GOING THRU THE MTNS. ANOTHER BAND OF RW ASSOCIATED WITH A STRONG H5 S/W IS MARCHING E THRU CNTRL OH ATT. THIS LINE MAY CLIP NRN ZNS LT THIS MRNG INTO THE AFTN...SO LEFT POPS ACR THE N. AS THE MID LVL WV HITS THE MTNS...RW ARE LKLY GIVEN UPSLOPE BL AND PLENTY OF LLVL MSTR. STRONG PRES RISES ARE MOVING THRU WV /5MB-3HRS/ AS ADVERTISED YDY WHICH IS CREATING WINDY CONDITIONS. GUSTS SO FAR HV BEEN 30MPH OR LESS WITH SUSTAIN SPEEDS NOW REACHING 20 MPH. STILL NO NEED FOR A WIND ADV AS SUSTAIN CRITERIA /31-39MPH/ OR GUST / GREATER THAN 45 MPH/ WONT BE ATTAINED...SAVE FOR THE HIGHEST PEAKS /SNOWSHOE/. WL ISSUE AN SPS TO AGAIN HIGHLIGHT HIGH WINDS. ADJUSTED HRLY TEMPS TO INDICATE FALLING TEMPS IN THE MTNS WITH WRN AREAS RECOVERING SLIGHTLY THIS AFTN AS THE SUN SHOULD APPEAR. REMAINDER OF THE FCST IN GOOD SHAPE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...29/KF/TRM
Hazardous weather outlook, Oct 28, 4:33 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 433 AM EDT SAT OCT 28 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-290845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 433 AM EDT SAT OCT 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in West Virginia, 2006Wind Advisories in Ohio, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.